Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 337, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 2, 2008, 3:38 PM EDT for Greene County, Madison County, Orange County, Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2008, 3:38 PM EDT (19:38 UTC)
- Expired
- Aug 2, 2008, 4:29 PM EDT
- In force
- 51 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Greene County, VA, Madison County, VA, Orange County, VA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 1:56 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:32 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 2, 3:32 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 332 PM EDT SAT AUG 2 2008 .SYNOPSIS...A COLD FRONT WILL PUSH SOUTH OF THE REGION TONIGHT. HIGH PRES WILL DOMINATE SUN THROUGH EARLY TUE. ANOTHER COLD FRONT WILL IMPACT THE REGION DURING MID WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... WILL KEEP THIS SHORT DUE TO ACTIVE WARNINGS. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM EDT. PLEASE REFER TO SHORT-TERM FUSED PRODUCTS FOR UPDATES ON CURRENT CONVECTION. SHORT-TERM GUIDANCE INDICATES CONVECTION LINGERING INTO SRN MD UNTIL 9 OR 10 PM THIS EVENING. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SUNDAY/... CLEARING OVERNIGHT WITH TEMPS DROPPING INTO THE MID 60S SUBURBS AND 50S IN THE HIGHLANDS. SCT CU TOMORROW AFTERNOON WITH AFTERNOON HEATING. ENOUGH INSTABILITY TO POP UP SOME SHOWERS OVER NERN MD SO INCLUDED A 20 POP FOR THE AFTERNOON. A CAP AROUND 12KFT SHOULD PREVENT SHRAS INTO GROWING INTO TSTMS. SO NO MENTION OF TSTMS. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... QUIET FOR A COUPLE OF DAYS AS HIGH PRES DOMINATES SUN THROUGH EARLY TUE. RETURN FLOW SETS UP LATE TUE WITH A CHANCE OF TSTMS TUE NIGHT INTO EARLY WED. MODEL GUIDANCE NOW KEEPS MID- UPPER LEVEL RIDGE WELL SOUTH OF THE AREA SO HOT TEMPERATURES ABOVE 95F APPEAR UNLIKELY. LOOKS LIKE THE WARMEST DAY OF THE WEEK WILL BE TUE WITH HEAT INDICES APPROACHING 100. COOLER AND DRIER FOR THE END OF NEXT WEEK WITH ANOTHER DEEP TROF OVR THE ERN US. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... TSRA LIKELY THROUGH 00Z WITH STRONG WIND GUSTS AND BRIEF MVFR CONDITIONS...THEN P6SM SKC OVERNIGHT. NEXT CHANCE OF TSTMS LOOKS TO BE TUESDAY NIGHT WITH A CHANCE OF SEVERE WX. && .MARINE...WINDS GENERALLY BELOW 15 KTS OUTSIDE OF TSTMS. NO SCA REQUIRED. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && PRODUCTS...ROSA
Hazardous weather outlook, Aug 2, 3:00 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 300 PM EDT SAT AUG 2 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 031000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 300 PM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 8 PM TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES MAY APPROACH 100 DEGREES TUESDAY. SEVERE WEATHER IS POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-031000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 300 PM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 8 PM EDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES MAY APPROACH 100 DEGREES ON TUESDAY. SEVERE WEATHER IS POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED.
In the hours before
Special weather statement, Aug 2, 1:46 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 146 PM EDT SAT AUG 2 2008 VAZ026-WVZ054-021830- PENDLETON WV-ROCKINGHAM VA- 146 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS TO AFFECT PENDLETON AND ROCKINGHAM COUNTIES... AT 146 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF DEER RUN...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP BEHIND THIS STORM...WITH NEARLY THE SAME MOVEMENT. THE COMMUNITIES OF YANKEETOWN AND DEER RUN WILL BE AFFECTED BY THIS STORM. GMS
Special weather statement, Aug 2, 2:17 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 217 PM EDT SAT AUG 2 2008 VAZ026-021900- ROCKINGHAM VA- 217 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS TO AFFECT NORTHERN AND WESTERN ROCKINGHAM COUNTY... AT 217 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF YANKEETOWN...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RANIFALL...SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF BROADWAY AND MASSANUTTEN WILL BE AFFECTED BY THIS STORM. FURTHER DEVELOPMENT MAY AFFECT AREAS JUST NORTH OF THE HARRISONBURG AREA BY 245 PM EDT. GMS
Special weather statement, Aug 2, 2:30 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 230 PM EDT SAT AUG 2 2008 VAZ027-029-021915- PAGE VA-SHENANDOAH VA- 230 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS TO AFFECT CENTRAL PAGE AND SOUTHERN SHENANDOAH COUNTIES... AT 230 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF HAMBURG...MOVING EAST AT 21 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF QUICKSBURG...LEAKSVILLE AND LURAY WILL BE AFFECTED BY THIS STORM. GMS
Special weather statement, Aug 2, 2:34 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 234 PM EDT SAT AUG 2 2008 MDZ003-004-021915- FREDERICK MD-WASHINGTON MD- 234 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS TO AFFECT WASHINGTON AND FREDERICK COUNTIES... AT 234 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF HALFWAY...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF HAGERSTOWN...BOONSBORO AND WOLFSVILLE WILL BE AFFECTED BY THIS STORM. GMS
Special weather statement, Aug 2, 3:03 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 303 PM EDT SAT AUG 2 2008 MDZ005>007-022000- CARROLL MD-HARFORD MD-NORTHERN BALTIMORE MD- 303 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS TO AFFECT CARROLL...NORTHERN BALTIMORE AND HARFORD COUNTIES... AT 303 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF MARYLAND LINE TO 7 MILES WEST OF MANCHESTER...MOVING SOUTHEAST AT 21 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF MANCHESTER...HAMPSTEAD AND JARRETTSVILLE WILL BE AFFECTED BY THESE STORMS. GMS/PELOQUIN
Special weather statement, Aug 2, 3:26 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 326 PM EDT SAT AUG 2 2008 MDZ003-WVZ051>053-022015- BERKELEY WV-JEFFERSON WV-MORGAN WV-WASHINGTON MD- 326 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...JEFFERSON...BERKELEY AND MORGAN COUNTIES... AT 326 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BIG POOL...MOVING EAST AT 33 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF WILLIAMSPORT AND SHEPHERDSTOWN WILL BE AFFECTED BY THIS STORM. GMS/PELOQUIN
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:44 AM EDT | Special Marine Warning | LWX | 2 hr | |
| Aug 2, 4:50 AM EDT | Special Marine Warning | LWX | 68 min | |
| Aug 2, 5:47 AM EDT | Special Marine Warning | LWX | 60 min | |
| Aug 2, 9:07 AM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah | 15 min |
| Aug 2, 2:22 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham | 38 min |
| Aug 2, 2:59 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison, Page, Rockingham | 43 min |
| Aug 2, 3:06 PM EDT | Tornado Warning | LWX | Greene, Rockingham | 30 min |
| Aug 2, 3:11 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Aug 2, 5:05 PM EDT | Special Marine Warning | LWX | 55 min | |
| Aug 2, 5:07 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 38 min |
| Aug 2, 5:41 PM EDT | Special Marine Warning | LWX | 99 min | |
| Aug 2, 5:43 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 28 min |
| Aug 2, 5:44 PM EDT | Special Marine Warning | LWX | 45 min | |
| Aug 2, 6:10 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Aug 2, 6:31 PM EDT | Special Marine Warning | LWX | 74 min | |
| Aug 2, 7:32 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, City of Fairfax | 43 min |
| Aug 2, 3:09 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 41 min |
| Aug 2, 3:11 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Harford | 64 min |
| Aug 2, 3:46 PM EDT | Tornado Warning | LWX | Harford | 44 min |
| Aug 2, 4:07 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 39 min |
| Aug 2, 4:25 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, City of Baltimore | 35 min |
| Aug 2, 5:42 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 31 min |
| Aug 2, 6:09 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 51 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.